MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dqx, not dxq.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a safe-t-j fixed core wire guide for a percutaneous transhepatic gallbladder drainage procedure.During the procedure, the wire guide was difficult to remove from the patient and became "stuck".The physician tried to pull it out and the tip of the wire guide became unraveled.Another similar device was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation.(b)(6) hospital, in japan, informed cook on (b)(6) 2021 of an incident involving a safe-t-j fixed core wire guide (rpn: tscf-35-80-3 from lot# 13593610).It was reported that resistance was felt during attempted removal of the wire guide; when pulled, the wire guide became stuck and unraveled.A competitor manufacturer's device was used to complete the procedure.No fragments were left behind in the patient, and the patient reportedly experienced no adverse effects as a result of this event.A review of the complaint history, device history record (dhr), manufacturing instructions (mi), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, photos of the device were provided to cook for evaluation.The photos depict an unraveled wire guide and are consistent with the information reported.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (13593610) and the related wire guide component lots revealed one recorded relevant nonconformance for "incorrect tolerance" in which one device was scrapped.A database search did not identify any other events associated with the reported device lot.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Tscf-35-80-3 is not supplied with an instructions for use (ifu).Based on the information provided, no product returned, and the results of our investigation, cook has concluded that a component failure unrelated to manufacturing or design deficiencies was the primary cause of this event, although patient anatomy may have also contributed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11362024
Report Number1820334-2021-00374
Device Sequence Number19876333
Product Code DQX
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)251228(10)13593610
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2025
Device Model NumberN/A
Device Catalogue NumberTSCF-35-80-3
Device Lot Number13593610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer12/22/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown